Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2000, 6:03 PM CDT for Fannin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 6:03 PM CDT (23:03 UTC)
- Expired
- May 27, 2000, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 272304 FFWFWD TXC147-280200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 603 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED FLASH FLOODING IN THE SOUTHERN PORTIONS OF FANNIN COUNTY. SEVERAL LOCATIONS HAVE RECEIVED RAINFALL AMOUNTS OVER 3 INCHES IN THE PAST HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LA2T...LON 3369 9635 3337 9633 3342 9587 3373 9585
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:15 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 27 2000
...UPDATED TO ADD FLASH FLOOD WATCH FOR NORTHERN 1/3 NORTH TEXAS...
WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT. STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING. RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.
DFW 67/92/70/97 4000
ACT 68/92/69/97 4000
.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM BRECKENRIDGE TO
WEATHERFORD...TO FORT WORTH...TO DALLAS...TO GREENVILLE...TO
SULPHUR SPRINGS.
59In the hours before
Local storm report, May 27, 3:35 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0222 PM ANTELOPE TX 0.88 INCH HAIL
05/27/00 JACK NICKEL HAIL IN
ANTELOPE. REPORTED BY
AMATEUR RADIO SPOTTERS
0225 PM MARKLEY TX 2.75 INCH HAIL
05/27/00 YOUNG BASEBALL HAIL JUST WEST
OF MARKLEY. REPORTED BY
GRAHAM FIRE DEPARTMENT
SPOTTERS.
0240 PM 15 W JACKSBORO TX TORNADO
05/27/00 JACK TORNADO ON GROUND 15
WEST OF JACKSBORO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0251 PM ANTELOPE TX 4.00 INCH HAIL
05/27/00 JACK GRAPEFRUIT SIZED HAIL 3
MILES SOUTH OF HIGHWAY 16
AND 281 INTERSECTION
WEST OF ANTELOPE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0305 PM 2 S ELIASVILLE TX 1.75 INCH HAIL
05/27/00 STEPHENS GOLFBALL HAIL 2 MILES
SOUTH OF ELIASVILLE IN
STEPHENS COUNTY.
REPORTED BY GRAHAM FIRE
DEPARTMENT SPOTTERS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.